MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 01/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thrombus retrieval for an acute ic occlusion treatment, a guide catheter and a microcatheter were used to deliver the subject retriever to the target site.Thrombus was successfully removed; however, over contrast run immediately after the retrieval massive bleeding was observed in the ic.A mild atherosclerotic lesion was considered by the physician.The procedure was completed successfully.Patient¿s anatomy was normal and there was no health damages at the present, but, the patient's prognosis is likely to be poor.No additional information available.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
The device history record (dhr) confirms that the device met all material, assembly and performance specifications.No visual or functional inspection was performed due to product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu.The subject stent was inserted into the microcatheter and deployed at the lesion site.After waiting for a few minutes, the stent was combined with distal access catheter and collected as a single mass.Retrieved thrombus was seen in the stent.The immediate contrast showed massive bleeding from the ic.Although a mild atherosclerotic lesion was considered, the passage of the lesion was smooth from catheter guidance to stent deployment, and the technique was considered to be flawless.Hemostasis was achieved by inflating the occlusion balloon proximal to the lesion, thereby interrupting blood flow, and waiting by for hemostasis.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13654543
Report Number3012931345-2022-00040
Device Sequence Number5974021
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model Number90315
Device Catalogue Number90315
Device Lot Number58683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 7 CATHETER (STRYKER).; TREVO TRAK 21 MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Other;
Patient SexFemale